MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-HX-ES
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The axium prime coil was returned for analysis.The axium prime pusher was returned without its introducer sheath.Therefore, any contributing factors from the introducer sheath could not be assessed.No bends or kinks were found with the axium prime pushwire.The axium prime implant coil was found to be broken.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ could not be confirmed and the cause could not be determined.The axium prime implant coil was broken.There was no non-conformance to specifications identified that led to the reported issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil was delivered to the microcatheter and the coil was found to be stretched under the image.The coil was replaced and the operation was completed.There were no patient symptoms or complications associated with this event.The device was prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the m1 segment of the right middle cerebral artery with a max diameter of 3mm and a 1mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Additional information was received indicating there were no damages to the product.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13434946
Report Number2029214-2022-00146
Device Sequence Number2084606
Product Code KRD
UDI-Device Identifier00847536032170
UDI-Public00847536032170
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2023
Device Model NumberAPB-2-3-HX-ES
Device Catalogue NumberAPB-2-3-HX-ES
Device Lot NumberB027950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale